Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 27, 2012, 9:08 AM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Jan 27, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 9:08 AM MST (16:08 UTC)
- In effect from
- Jan 27, 2012, 11:00 PM MST
- Expired
- Jan 27, 2012, 1:51 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 4.1 hours before the alert went out and 414 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WWUS75 KRIW 271608 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 908 AM MST FRI JAN 27 2012 ...HIGH WINDS POSSIBLE IN PARK COUNTY LATER TONIGHT AND SATURDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG WINDS ALOFT TO PRODUCE CONDITIONS FAVORABLE FOR HIGH WINDS ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND IN THE FOOTHILLS NORTH OF CODY...AROUND THE CLARK AREA. THE WINDS ARE EXPECTED TO INCREASE THIS EVENING WITH THE THREAT OF HIGH WINDS CONTINUING THROUGH SATURDAY MORNING. WYZ002-003-280000- /O.NEW.KRIW.HW.A.0007.120128T0600Z-120128T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 908 AM MST FRI JAN 27 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY BY 11 PM MST TONIGHT AND CONTINUE THROUGH SATURDAY MORNING BEFORE TAPERING OFF AROUND 11 AM MST. * WIND...THE MOUNTAINS MAY SEE WEST WINDS OF 45 TO 50 MPH WITH GUSTS OF 75 MPH ON CHIEF JOSEPH HIGHWAY. THE FOOTHILLS MAY SEE WEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH ALONG HIGHWAY 120 AROUND CLARK. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY WISH TO AVOID TRAVEL ON HIGHWAY 120 AND CHIEF JOSEPH HIGHWAY LATER TONIGHT AND SATURDAY MORNING AS STRONG CROSS WINDS MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
1 follow-up statement
645 WWUS75 KRIW 272051 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 151 PM MST FRI JAN 27 2012 ...HIGH WINDS POSSIBLE IN PARK COUNTY LATER TONIGHT AND SATURDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG WINDS ALOFT TO PRODUCE CONDITIONS FAVORABLE FOR HIGH WINDS ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND IN THE FOOTHILLS NORTH OF CODY...AROUND THE CLARK AREA. THE WINDS ARE EXPECTED TO INCREASE THIS EVENING WITH THE THREAT OF HIGH WINDS CONTINUING THROUGH SATURDAY MORNING. WYZ002-003-280500- /O.UPG.KRIW.HW.A.0007.120128T0600Z-120128T1800Z/ /O.NEW.KRIW.HW.W.0008.120128T0600Z-120128T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 151 PM MST FRI JAN 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY BY 11 PM MST TONIGHT AND CONTINUE THROUGH SATURDAY MORNING BEFORE TAPERING OFF AROUND 11 AM MST. * WIND...THE MOUNTAINS ARE EXPECTED TO HAVE WEST WINDS OF 45 TO 50 MPH WITH GUSTS OF 75 MPH ON CHIEF JOSEPH HIGHWAY. THE FOOTHILLS ARE EXPECTED TO HAVE WEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH ALONG HIGHWAY 120 AROUND CLARK. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY WISH TO AVOID TRAVEL ON HIGHWAY 120 AND CHIEF JOSEPH HIGHWAY LATER TONIGHT AND SATURDAY MORNING AS STRONG CROSS WINDS MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 27, 2:38 AM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 27, 2:38 AM MST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 238 AM MST FRI JAN 27 2012 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT A BAND OF LIGHT SNOW HAS SET UP IN EASTERN FREMONT COUNTY AND WILL BRING LIGHT SNOW TO THE AREA AHEAD OF A COLD FRONT MOVING SOUTHWARD THROUGH THE CWA. WEAK UPSLOPE FLOW WILL DEVELOP THIS MORNING BRINGING ANOTHER SHOT OF LIGHT SNOW TO THE LANDER FOOTHILLS AND CASPER AREA. MINIMAL SNOW IS EXPECTED WITH MAYBE AN INCH IN CASPER AND 2 TO 3 INCHES ON CASPER MOUNTAIN. WINDY CONDITIONS HAVE DEVELOPED IN THE WAKE OF THE FRONT WITH NORTH WIND GUSTING OVER 50 MPH RECORDED AT BUFFALO. TEMPERATURES WILL REMAIN COOLER TODAY AS A LARGE RIDGE BUILDING OVER THE EAST PACIFIC BATTLES WITH LOW PRESSURE OVER CENTRAL CANADA. THIS WILL KEEP US UNDER NORTHWEST FLOW TODAY. A SHORTWAVE TROUGH DIVING SOUTHEASTWARD INTO THE DAKOTAS WILL TIGHTEN THE PRESSURE GRADIENT AND HELP BRING STRONG WIND TO THE ABSAROKAS AND ADJACENT FOOTHILLS. BRIEF PERIODS OF BORDERLINE HIGH WIND IS POSSIBLE AFTER MIDNIGHT TONIGHT...PARTICULARLY IN THE CLARK AREA. THE RIDGE BEGINS TO TRANSLATE EASTWARD SATURDAY LEAVING THE POTENTIAL FOR A LITTLE OROGRAPHICALLY INDUCED LIGHT SNOW IN THE NORTHWEST WYOMING MOUNTAINS THROUGH THE WEEKEND. ALONG WITH THE RIDGE COMES A WARMING TREND WITH TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL FOR HIGHS SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY MONDAY AND MONDAY NIGHT...COLD FRONTAL PASSAGE. INCREASING CHANCES OF SNOW WEST ...ISOLATED TO SCATTERED RAIN/SNOW SHOWERS ACROSS CENTRAL WYOMING MONDAY NIGHT. BREEZY TO WINDY AREAS. TUESDAY AND WEDNESDAY...CHANCES OF SNOW WESTERN/NORTHERN MOUNTAINS AND FAR WEST VALLEYS. DRY WITH BREEZY TO WINDY AREAS CENTRAL AND SOUTH. THURSDAY AND FRIDAY...SLIGHT CHANCES OF SNOW NORTHWEST MOUNTAINS THURSDAY. OTHERWISE UNSEASONABLY WARM AND DRY MOST AREAS. MEDIUM RANGE GLOBAL MODELS IN BETTER AGREEMENT WITH TRANSITION TO A MORE AMPLIFIED PATTERN...UPPER RIDGE OVER THE WESTERN U.S. TROUGH OVER EASTERN U.S....LATE NEXT WEEK. ECMWF HAS BACKED OFF ITS SOLUTION 24 HOURS AGO OF SPLITTING AND PINCHING OFF SW UPPER LOW AND HAS COME MORE IN LINE WITH GFS WITH THE PROGRESSION OF A COUPLE OF SHORTWAVES IN THE MONDAY-WEDNESDAY TIMEFRAME...THOUGH SUBSTANTIAL TIMING DIFFERENCES REMAIN. ECMWF IS FASTER THAN GFS WITH THE FIRST IN THIS NEXT SERIES OF SHORTWAVES TRANSLATING THE ROCKIES ON MONDAY...AND THEN SLOWER WITH THE TRAILING SHORTWAVE IN THE TUESDAY/TUESDAY NIGHT TIMEFRAME. GFS HAS MAINTAINED BETTER CONSISTENCY WITH ITS TIMING OVER THE LAST FEW RUNS. FORECAST IS WEIGHTED TOWARD GFS THROUGH THE EARLY PERIODS...BRINGING HIGHEST CHANCES OF SNOWFALL INTO THE WEST MONDAY AFTERNOON AND SPREADING POPS EAST OF THE DIVIDE MONDAY NIGHT. A BREAK ENSUES TUESDAY WITH NEXT SHORTWAVE SPREADING MORE WIDESPREAD SNOWFALL ACROSS THE WEST TUESDAY NIGHT INTO WEDNESDAY MORNING. THESE SYSTEMS ARE NOT NEARLY AS COLD AS SYSTEM THAT WENT THROUGH AREA LAST NIGHT...WITH TEMPERATURES REMAINING ABOVE SEASONAL NORMALS THROUGH THE PERIOD. UPPER RIDGE BEGINS TO AMPLIFY OVER THE WESTERN U.S. WEDNESDAY AND BUILDS ACROSS THE ROCKIES THURSDAY AND FRIDAY. ECMWF ADVERTISES A SHARPER RIDGE WITH A COUPLE OF CLIPPERS DIVING DOWN THE FRONT SIDE INTO THE HIGH PLAINS THURSDAY/THURSDAY NIGHT. GFS AND GEFS MEAN SHOW A BROADER RIDGE AND WARMER AIRMASS OVER THE REGION. FORECAST REFLECTS THE GFS/GEFS MEAN SOLUTION IN THE LATTER PERIODS AS WELL. && .AVIATION.../12Z ISSUANCE/ UPPER LEVEL WEST-NORTHWEST FLOW CONTINUING TO SPREAD ACROSS THE REGION THIS MORNING. EXPECT STRATUS DECK AT KJAC TO REMAIN VFR WITH SOME DECREASE IN COVERAGE THIS AFTERNOON BEFORE FILLING BACK IN TONIGHT. KPNA AND KBPI TO REMAIN VFR THROUGH THE PERIOD IN DRIER WEST-NORTHWEST FLOW WHICH ALSO FAVORS AFTERNOON WIND AT THESE TWO TERMINALS. COLD FRONT THAT SWEPT SOUTH TO THE EAST OF THE CONTINENTAL DIVIDE PRODUCING LITTLE IN THE WAY OF PRECIPITATION. LIMITED UPSLOPE COMPONENT IN NORTHWEST FLOW HINDERED DEVELOPMENT OF MVFR CONDITIONS AND SNOW. LOCALIZED MVFR AND BKN MID-CLOUD DECK TO RAPIDLY DISSIPATE BY AROUND 15Z TODAY...AFTER WHICH TIME ALL TERMINALS WILL BE VFR THROUGH THE PERIOD. WEST WIND OF 20-30KTS TO PREVAIL AT KRKS TODAY. WIND WILL GRADUALLY BACK AT KCPR BEGINNING LATER TODAY ALLOWING SOUTHWEST WIND TO INCREASE THERE LATE TONIGHT. && .FIRE WEATHER... LIGHT SNOW IS POSSIBLE THROUGH THE MORNING HOURS ACROSS CENTRAL WYOMING WITH THE BEST CHANCE ALONG THE LANDER FOOTHILLS AND THE SOUTH SIDE OF CASPER. TYPICALLY BREEZY CONDITIONS CAN BE EXPECTED ALONG THE SOUTHERN WIND CORRIDOR WITH STRONGER WIND AT RIDGETOP LEVEL. STRONGER WIND WILL DEVELOP AFTER MIDNIGHT TONIGHT IN THE MOUNTAINS WITH SOME WIND MIXING DOWN ALONG THE ABSAROKA FOOTHILLS. FRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND IN MOST AREAS WITH A CHANCE OF LIGHT SNOW FOR THE NORTHWEST MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BERC LONG TERM...AEM AVIATION...CNJ FIRE WEATHER...BERC
Hazardous weather outlook, Jan 27, 5:00 AM MST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST FRI JAN 27 2012 WYZ001>020-022>030-281200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WIND WILL DEVELOP ALONG THE CODY FOOTHILLS LATE TONIGHT. 25 TO 35 MPH WITH GUSTS APPROACHING 60 MPH ARE LIKELY IN THE CLARK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY MORNING...STRONG WIND WILL CONTINUE THROUGH THE MORNING HOURS IN THE CLARK AREA. MONDAY...SNOW ACCUMULATIONS OF SEVERAL INCHES POSSIBLE IN THE WESTERN MOUNTAINS AND FAR WEST VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THURSDAY AND THURSDAY NIGHT SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 1:51 PM MST | High Wind Warning | RIW | Fremont, Hot Springs, Park | 21 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.